I had an upper endoscopy last week, which is just as invasive as a colonoscopy but not as embarrassing. A GI doctor shoves a long camera tube down your throat to look for problems in the esophagus, stomach and small intestine.
Fortunately they gave me Versed, which creates amnesia, and Fentanyl, which is an analgesic. Together they cause conscious sedation or “twilight sleep,” so although awake during the procedure I don’t remember it.
The results came back on Friday. I have some erythema, or irritation, of the esophagus and stomach. No suggestion in the report as to what’s causing it and the only treatment recommended is to take antacid tablets and to stop eating most foods.
The good news is there’s nothing else wrong. The bad news is I still don’t know why I feel queasy. My diet didn’t change, so what is causing the problem? It started after my shoulder surgery; go figurn thinks it’s a byproduct of all I’ve been through the past year.
I might try a nutritionist or naturopath next to see if I can be more proactive, which is an oxymoron considering how sluggish I feel these days. It’s starting to affect my mental condition. I don’t know how people with chronic conditions cope day after day.
But life goes on . . . and so do I.